Hello, Candy! How are you? Sorry about the itching!
Do you also have a rash/hives or are you just itchy?
If it's the latter, then it could be due to the effect that the Losartan has on your circulation, since it basically eases the workload on the heart to lower your blood pressure and treat cardiac conditions. If it's severe and continues, you may need to ask about trying a different medication.
Started Losartan in mid-June 2014. Within days I started itching...first around my lower back, then my forearms and the backs of my thighs on the second day. Doctors didn't have a clue, and I put up with the itching and hives for over two months. I took a weekend trip and forgot my Losartan, which didn't clear up my symptoms, but did seem to alleviate them. Upon returning home, I started my Losartan again...which kicked off the whole itching/hives worse than before. It has to be the Losartan. I use all the same soaps and detergents as I have for years, which helps rule out contact dermatitis. I sleep on the same bed linens, drive the same truck, and sit in the same office chair as I have for years. The only variable is Losartan. I am still waiting for my symptoms to clear, but I do feel as if there is a marginal improvement daily. My doctor said that the only BP med that I'll be able to take is a water pill (due to other, established allergies to ACE, ARB, CCB, etc.)
Was this helpful?0
I take Losartan , labetalol , niacin , metamucil , B 12 , I started breaking out in tiny red bumps about a year ago, been to dermatologist 4 times , they think its contact dermatitis , it is driving me crazy - I skipped the niacin for a week An it got a tiny bit better , took a niacin today and its back bad again !!